Update monotone preference rules
Burak Can and
Ton Storcken
Mathematical Social Sciences, 2013, vol. 65, issue 2, 136-149
Abstract:
Collective decisions are modeled by preference correspondences (rules). In particular, we focus on a new condition: “update monotonicity” for preference rules. Although many so-called impossibility theorems for the choice rules are based on–or related to–monotonicity conditions, this appealing condition is satisfied by several non-trivial preference rules. In fact, in the case of pairwise, Pareto optimal, neutral, and consistent rules, the Kemeny–Young rule is singled out by this condition. In the case of convex valued, Pareto optimal, neutral and replication invariant rules, strong update monotonicity implies that the rule equals the union of preferences which extend all preference pairs unanimously agreed upon by k agents, where k is related to the number of alternatives and agents. In both cases, it therewith provides a characterization of these rules.
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489612000972
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:65:y:2013:i:2:p:136-149
DOI: 10.1016/j.mathsocsci.2012.10.004
Access Statistics for this article
Mathematical Social Sciences is currently edited by J.-F. Laslier
More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().